MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 04/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review was performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instruction for use (ifu) is adequate for the reported device/patient and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiration date: 04/2020).
 
Event or Problem Description
It was reported that during clinical study approximately 5 months and 28 days post treatment with a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter, subject experienced decreased dialysis dose and reocclusion was identified.It was further reported that re-intervention (standard pta) was performed.The site determined the event is possibly related to device, not related to procedure and possibly related to av access circuit.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: lot history review revealed this is the only complaint related to an allegation of reocclusion for corporate lot number gfcn0985.The dhr review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: inconclusive.The sample was discarded by the user facility; therefore, a device evaluation was not performed.Past medical history includes the following: diabetes type 2, dyslipidemia; hypertension; peripheral arterial/vascular disease (pad/pvd); skin cancer(nose); chronic obstructive pulmonary disease; renal disease, and former smoker.It is known that approximately 5 months and 28 days post treatment with a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter, subject experienced decreased dialysis dose and reocclusion was identified.It was further reported that re-intervention (standard pta) was performed.The site determined the event is possibly related to device, not related to procedure and possibly related to av access circuit.No further adverse patient outcomes were reported.Labeling review: based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key9372593
Report Number3006513822-2019-00134
Device Sequence Number2224383
Product Code ONU
UDI-Device Identifier00801741122873
UDI-Public(01)00801741122873
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/19/2019
Device Model Number9004
Device Catalogue NumberLX35756605F
Device Lot NumberGFCN0985
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/01/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight109